Is itching an okay side-effect for Bupropion?
October 5, 2007 6:04 PM Subscribe
I'm on day three of medicating with Bupropion (Wellbutrin generic), 150mg once daily, sustained release. This is my first time on any sort of anti-depressant, and I've started itching. I'd rather not call a doctor (I realize that's silly, but humor me), and webpages I've looked at seem split about whether itching is a rare, Stop Medicating Immediately side-effect or a common nuisance. Please advise?
posted by anonymous to Health & Fitness (14 answers total)
The itching started last night. It's on-and-off, and seems to only happen in joint areas like the back of the knees/elbows or where my legs meet my torso, usually just one location at a time.
The webpages that call itching (or rash) a serious issue say it indicates an allergic reaction. Some of these sites only list "serious rash/hives" or "blistering rash" under that heading, and I'd say mine isn't blistering or very rash-like (unless I scratch a lot, which irritates the skin and looks rash-like). Others just list itching/rash under that "serious/cause-for-concern" heading.
Other webpages list itching as a common side-effect and not as cause to be alarmed.
I realize the proper thing to do is to call a doctor, but that's not currently an option. My inclination is to continue for a couple more days and see if it gets worse or better. By doing so, am I actually putting myself at serious risk?
For others on Wellbutrin (Bupropion), has itching been a side effect and was your doctor concerned about it? Did it go away eventually or is it just something you've had to deal with?